Kyoto Journal of Mathematics

Biharmonic surfaces with parallel mean curvature in complex space forms

Dorel Fetcu and Ana Lucia Pinheiro

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We classify complete biharmonic surfaces with parallel mean curvature vector field and nonnegative Gaussian curvature in complex space forms.

Article information

Source
Kyoto J. Math., Volume 55, Number 4 (2015), 837-855.

Dates
Received: 2 July 2014
Revised: 2 October 2014
Accepted: 2 October 2014
First available in Project Euclid: 25 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1448460081

Digital Object Identifier
doi:10.1215/21562261-3157766

Mathematical Reviews number (MathSciNet)
MR3479312

Zentralblatt MATH identifier
1336.53067

Subjects
Primary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42] 58E20: Harmonic maps [See also 53C43], etc.

Keywords
Biharmonic surfaces surfaces with parallel mean curvature vector

Citation

Fetcu, Dorel; Pinheiro, Ana Lucia. Biharmonic surfaces with parallel mean curvature in complex space forms. Kyoto J. Math. 55 (2015), no. 4, 837--855. doi:10.1215/21562261-3157766. https://projecteuclid.org/euclid.kjm/1448460081


Export citation

References

  • [1] H. Alencar, M. do Carmo, and R. Tribuzy, A Hopf theorem for ambient spaces of dimensions higher than three, J. Differential Geom. 84 (2010), 1–17.
  • [2] A. Balmuş, S. Montaldo, and C. Oniciuc, Classification results for biharmonic submanifolds in spheres, Israel J. Math. 168 (2008), 201–220.
  • [3] A. Balmuş, S. Montaldo, and C. Oniciuc, Biharmonic PNMC submanifolds in spheres, Ark. Mat. 51 (2013), 197–221.
  • [4] A. Balmuş and C. Oniciuc, Biharmonic submanifolds with parallel mean curvature vector field in spheres, J. Math. Anal. Appl. 386 (2012), 619–630.
  • [5] M. H. Batista da Silva, Simons type equation in $\mathbb{S}^{2}\times\mathbb{R}$ and $\mathbb{H}^{2}\times\mathbb{R}$ and applications, Ann. Inst. Fourier (Grenoble) 61 (2011), 1299–1322.
  • [6] B.-Y. Chen, A report on submanifolds of finite type, Soochow J. Math. 22 (1996), 117–337.
  • [7] B.-Y. Chen and K. Ogiue, On totally real submanifolds, Trans. Amer. Math. Soc. 193 (1974), 257–266.
  • [8] S. Y. Cheng and S. T. Yau, Hypersurfaces with constant scalar curvature, Math. Ann. 225 (1977), 195–204.
  • [9] J. Eells, Jr. and J. H. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109–160.
  • [10] J.-H. Eschenburg and R. Tribuzy, Existence and uniqueness of maps into affine homogeneous spaces, Rend. Sem. Mat. Univ. Padova 89 (1993), 11–18.
  • [11] D. Fetcu, Surfaces with parallel mean curvature vector in complex space forms, J. Differential Geom. 91 (2012), 215–232.
  • [12] D. Fetcu, E. Loubeau, S. Montaldo, and C. Oniciuc, Biharmonic submanifolds of $\mathbb{C}P^{n}$, Math. Z. 266 (2010), 505–531.
  • [13] D. Fetcu and C. Oniciuc, Biharmonic integral $\mathcal{C}$-parallel submanifolds in $7$-dimensional Sasakian space forms, Tohoku Math. J. (2) 64 (2012), 195–222.
  • [14] D. Fetcu, C. Oniciuc, and H. Rosenberg, Biharmonic submanifolds with parallel mean curvature in $\mathbb{S}^{n}\times\mathbb{R}$, J. Geom. Anal. 23 (2013), 2158–2176.
  • [15] A. Huber, On subharmonic functions and differential geometry in the large, Comment. Math. Helv. 32 (1957), 13–72.
  • [16] G. Y. Jiang, $2$-harmonic maps and their first and second variational formulas, Chinese Ann. Math. Ser. A 7 (1986), 389–402.
  • [17] S. Kobayashi and K. Nomizu, Foundations of Differential Geometry, I, Interscience, New York, 1963.
  • [18] E. Loubeau and C. Oniciuc, Biharmonic surfaces of constant mean curvature, Pacific J. Math. 271 (2014), 213–230.
  • [19] S. Maeda and T. Adachi, Holomorphic helices in a complex space form, Proc. Amer. Math. Soc. 125 (1997), 1197–1202.
  • [20] S. Maeda and Y. Ohnita, Helical geodesic immersions into complex space forms, Geom. Dedicata 30 (1989), 93–114.
  • [21] S. Maeta and H. Urakawa, Biharmonic Lagrangian submanifolds in Kähler manifolds, Glasg. Math. J. 55 (2013), 465–480.
  • [22] Y.-L. Ou and Z.-P. Wang, Constant mean curvature and totally umbilical biharmonic surfaces in $3$-dimensional geometries, J. Geom. Phys. 61 (2011), 1845–1853.
  • [23] H. Reckziegel, “Horizontal lifts of isometric immersions into the bundle space of a pseudo-Riemannian submersion” in Global Differential Geometry and Global Analysis 1984 (Berlin, 1984), Lecture Notes in Math. 1156, Springer, Berlin, 1985, 264–279.
  • [24] T. Sasahara, Biharmonic Lagrangian surfaces of constant mean curvature in complex space forms, Glasg. Math. J. 49 (2007), 497–507.
  • [25] N. Sato, Totally real submanifolds of a complex space form with nonzero parallel mean curvature vector, Yokohama Math. J. 44 (1997), 1–4.
  • [26] J. Simons, Minimal varieties in Riemannian manifolds, Ann. of Math. (2) 88 (1968), 62–105.
  • [27] W. Zhang, New examples of biharmonic submanifolds in $\mathbb{C}P^{n}$ and $\mathbb{S}^{2n+1}$, An. Ştiinţ. Univ. Al. I. Cuza Iaşi. Mat. (N.S.) 57 (2011), 207–218.